Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 20, 2011, 6:40 PM EDT for Monroe County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 6:40 PM EDT (22:40 UTC)
- Expired
- May 20, 2011, 7:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 137 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WWUS81 KPHI 202240
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT FRI MAY 20 2011
PAZ055-202345-
MONROE PA-
640 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MOUNT POCONO...MOVING
SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR REEDERS AROUND 650
PM AND STORMVILLE AROUND 655 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4117 7514 4116 7516 4116 7513 4115 7512
4113 7509 4090 7529 4100 7549 4124 7522
$$
FORECASTER: AMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 20, 3:38 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 20, 3:38 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT FRI MAY 20 2011
.SYNOPSIS...
THE STAGNANT AREA OF LOW PRESSURE WILL FINALLY MOVE EASTWARD
TONIGHT. HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND SUNDAY. A
BACKDOOR COLD FRONT COULD BRING SOME SHOWERS, MAINLY TO NORTHERN
AREAS SATURDAY NIGHT. AN APPROACHING WARM FRONT COULD BRING MORE
WET WEATHER FOR LATER SUNDAY INTO MONDAY. A COLD FRONT WILL MOVE
INTO THE REGION DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH 6 AM SATURDAY/...
THE PERSISTENT UPPER LOW IS SLOWLY ROTATING EASTWARD AND WILL
EXIT STAGE RIGHT TONIGHT. HOWEVER, IT CONTINUES TO PRODUCE SHOWERS
AND A FEW THUNDERSTORMS CAN NOT BE RULED OUT. AREAL COVERAGE AND
INTENSITY IS EXPECTED TO BE LESS THAN THE LAST COUPLE OF DAYS.
ACTIVITY SHOULD DECREASE TONIGHT AS THE LOW MOVES FURTHER AWAY AND
THE PRECIP THREAT WILL DROP TO NEAR ZERO BY MORNING, SOMETHING WE
HAVEN'T BEEN ABLE TO SAY FOR A LONG TIME.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILD IN FOR EARLY SATURDAY AND CONDS WILL BE DRY.
THEN THE MDLS INDICATE A WK BACKDOOR FRONT WILL TRY TO APPROACH
FROM THE NE AND GENERALLY AFFECT NRN PORTIONS OF THE AREA. SOME
PRECIP CAN NOT BE RULED OUT EVEN FURTHER S, BUT FOR NOW WILL KEEP
THINGS DRY. THE UPR RIDGE AND SFC HIGH WILL REMAIN IN PLACE
SATURDAY NIGHT INTO EARLY SUNDAY, SO AGAIN DRY AND WARM CONDS ARE
EXPECTED. BY LATER SUNDAY, A WARM FRONT, EXTENDING FROM A LOW OVER
THE NRN PLAINS WILL BRING THE CHC OF SOME OVERRUNNING PRECIP TO
THE REGION. THE MDLS HAVE COME INTO BETTER AGREEMENT WRT THIS
SCENARIO AND HAVE RAISED POPS AS WELL. HAVE FOLLOWED GUID AND HAVE
GONE WITH CHC AND POPS MAY HAVE TO BE RAISED FURTHER WITH
SUBSEQUENT FCSTS. A GENERAL OVERRUNNING PATN AND THE APPROACH OF A
CDFNT FROM THE W WILL KEEP CHC POPS OVER THE REGION THROUGH THE
DAY ON MONDAY.
MOS GUID LOOKED REASONABLE AND WERE GENLY FOLLOWED, WITH ONE
NOTABLE EXCEPTION...THE NAM GUID SEEMED ANOMALOUSLY COOL ON
SUNDAY. IT IS INDICATING A STRONGER IMPACT FROM THE BACKDOOR
FRONT. FOR NOW, WENT WITH CONTINUITY AND THE WARMER MAV GUID.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER AIR PATTERN CONTINUES TO TRANSITION AWAY FROM A SLUGGISH
AND BLOCKY LOOK EARLY THIS WEEKEND TO MORE OF AN OPENED UP LOOK NEXT
WEEK. UPPER HEIGHTS WILL BUILD OVER THE SOUTHEASTERN STATES WHILE
SOME TROUGHING REMAINS ACROSS CANADA AND THE NORTHERN PLAINS. THIS
TROUGHING MOVES TOWARD THE EAST COAST BY NEXT WEEKEND. THESE
FEATURES WILL FAVOR THE DEVELOPMENT OF A STORM TRACK FROM THE
SOUTHERN PLAINS STATES NORTHEAST TOWARD THE MIDDLE ATLANTIC AND
NORTHEAST FOR THE EXTENDED PERIOD. THE HPC PROGS SHOW ONE LOW AND
FRONTAL SYSTEM PASSING THROUGH TUESDAY NIGHT AND WEDNESDAY WITH
ANOTHER MOVING BY TO THE NORTH THU INTO FRI. CHANCES FOR SHOWERS AND
AFTERNOON THUNDERSTORMS WILL BE IN THE FCST FOR MUCH OF THE EXTENDED
PERIOD WITH SLGT CHCS FOR THE OVERNIGHT PERIODS.
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS
EASILY REACHING THE LOW TO MID 80S ON MOST DAYS WITH SOME MID TO
UPPER 80S POSSIBLE ON THU. READINGS AS USUAL WILL BE LOWER AT THE
BEACHES WITH LOCAL SEA BREEZES DEVELOPING. OVERNIGHT LOWS WILL
MOSTLY BE IN THE 60S WITH FAIRLY HUMID CONDITIONS EXPECTED.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TODAY...ON AVERAGE THROUGHOUT MAINLY VFR CIGS. EXCEPTIONS
ARE IFR CONDS IN SHOWERS ROTATING SLOWLY THROUGH THE REGION...
FROM W TO E IN THE S 2/3RDS OF THE AREA /ALL TAF SITES/ BUT NNW IN
THE NRN PART OF THE AREA NEAR AND N OF I80. ISO TO SCT TSTMS
SHOULD DEVELOP THIS AFTN AND BE SMALL HAIL PRODUCERS AS WELL AS
VERY HEAVY RAIN. OVERALL WIND GRADU BECOMES NW LATE TODAY. G TO
15 KTS THIS AFTN EXCEPT POSSIBLY 30 KTS IN A TSTM.
TONIGHT...ONCE THE DAYTIME HEATING ENDS, THE SHOWERS/TSTMS WILL
PROBABLY TAPER OFF BY MIDNIGHT OR SOONER. THIS WILL LEAVE US WITH
MAINLY VFR CONDITIONS TONIGHT, ALTHOUGH THERE SHOULD BE PATCHES VSBY
IFR/LIFR IN EARLY MORNING FOG ONCE AGAIN...ESPECIALLY THE
COUNTRYSIDE-OUTLYING TAF SITES. LIGHT WIND.
OUTLOOK...
SATURDAY...AFTER SOME PATCHY EARLY MORNING ST/FOG WITH IFR CONDS
MAINLY IN OUR OUTLYING TAFS, VFR CONDITIONS WILL PREVAIL WITH CIGS
DEVELOP NEAR 5000 FT IN THE AFTN THEN CLEAR IN THE EVENING WITH
PATCHY IFR FOG POSSIBLE LATE AT NIGHT IN LIGHT WIND. THERE MIGHT
BE A BRIEF AFTN SHOWER.
SUNDAY...A WARM FRONT COULD TOUCH OFF A FEW SHOWERS OR THUNDERSTORMS
LATE IN THE DAY OR AT NIGHT WITH POSSIBLE IFR OR MVFR CONDS. SE
GUSTS TO 15 KTS POSSIBLE AFTN HOURS.
MONDAY...AFTER ANY MORNING IFR/MVFR DISSIPATES...VFR. CHANCE OF A
SHOWER.
TUESDAY...VFR. SW GUSTS TO 20 KTS. SOME MODEL INDICATIONS FOR A
PERIOD OF SHOWERS OR TSTMS AHD OF THE NEXT CFRONT.
&&
.MARINE...
NO HEADLINES ANTICIPATED THROUGH TUESDAY.
ISOLATED TSTMS WITH W GUSTS TO 25 KTS AND SMALL HAIL POSSIBLE
LATE THIS AFTN/EVENING.
FOR THE PATTERN SYNOPSIS PLEASE SEE TOP SECTION OF THE AFD AND/OR
THE CWF.
&&
.HYDROLOGY...
PORTIONS OF THE UPPER LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST
NEW JERSEY SAW BETWEEN 2 AND 3.5 INCHES OF RAIN (BASED ON RADAR) IN
THE CONVECTION THURSDAY AFTERNOON AND EVENING. WITH THE MID LEVEL
SYSTEM NEARLY OVERHEAD THIS AFTERNOON AND THIS EVENING...SLOW MOVING
CONVECTION IN THIS AREAS IS EXPECTED AGAIN. PRECIPITABLE WATER VALUES
ARE STILL NEAR 1.25 INCHES...AND SLOW EAST MOVEMENT OF CELLS THIS
AFTERNOON COULD DROP THIS MUCH RAIN IN LESS THAN AN HOUR.
6.85 IS THE MAX RFALL WE'VE FOUND SO FAR IN OUR CWA SINCE LATE
LAST SATURDAY...MARTINS CREEK IN NE PA.
ONE HOUR FLASH FLOOD GUIDANCE FOR A LARGE PART OF THE UPPER LEHIGH
VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW JERSEY IN BELOW AN INCH.
BASED ON THE ANTECEDENT CONDITIONS...AND THE POTENTIAL FOR SLOW
MOVING STORMS...A FLASH FLOOD WATCH WILL BE ISSUED THIS MORNING FOR
THE ABOVE AREA. THIS DOES NOT MEAN ALL AREAS WILL SEE AN EQUAL
THREAT...BUT THE AREA HAS BEEN PRIMED WITH EARLIER CONVECTION.
WILL CONTINUE FFA UNTIL EXPIRATION, EVEN THOUGH DUE TO DECREASED
AREAL COVERAGE, MANY LOCATIONS MAY NOT SEE HEAVY RAIN, BUT THOSE
THAT DO COULD STILL EXPERIENCE SOME PROBLEMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ054-055-
062.
NJ...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
007>010.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...O'HARA
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...Hazardous weather outlook, May 20, 3:40 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT FRI MAY 20 2011 NJZ001-007>010-PAZ054-055-062-211945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 340 PM EDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>015-PAZ060-061-067>069-211945- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-BERKS-LEHIGH- CHESTER-MONTGOMERY-BUCKS- 340 PM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-211945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 340 PM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-211945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 20, 6:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT FRI MAY 20 2011
PAZ055-202345-
MONROE PA-
640 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MOUNT POCONO...MOVING
SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR REEDERS AROUND 650
PM AND STORMVILLE AROUND 655 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4117 7514 4116 7516 4116 7513 4115 7512
4113 7509 4090 7529 4100 7549 4124 7522
FORECASTER: AMCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:36 PM EDT | Special Weather Statement | PHI | Atlantic | 54 min |
| May 19, 9:26 PM EDT | Special Weather Statement | PHI | Ocean | 94 min |
| May 19, 11:23 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 3 hr |
| May 20, 2:07 AM EDT | Areal Flood Advisory | PHI | Warren | 3 hr |
| May 20, 3:30 AM EDT | Flash Flood Watch | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 15 hr |
| May 20, 11:59 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Monmouth | 46 min |
| May 20, 2:52 AM EDT | Special Weather Statement | PHI | Monroe | 53 min |
| May 20, 5:45 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| May 19, 10:14 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 61 min |
| May 19, 11:11 PM EDT | Special Weather Statement | PHI | Caroline | 64 min |
| May 19, 11:27 PM EDT | Special Weather Statement | PHI | Talbot | 63 min |
| May 19, 9:29 PM EDT | Special Weather Statement | PHI | Sussex | 61 min |
| May 19, 11:48 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.